I was curious on the medication claritin (loratadine) and its possible cardiac effects. I was being told after telling a pharamacist last night that i was devloping a fast, irregular heart beat and pounding at times --that this was a serious side effect and to call my doctor immeadiatley. I tried looking it up, said something at WebMD about it causing serious heart rhythm disturbances in some people..im already a cardiac patient for some slight valve problems and had ablation on tachycardia in the past. I was jsut wondering...what heart rhythm disturbances does claritin cause that is documented that you know of? PVC's/PAC's? Any arrythmias? Do you happen to know what the fast/pounding/irregular heartbeat that a few people taking claritin out there are developing is? Apreciate it.
Claritin is in the family of non-sedating antihistamines and this class has had some problems with cardiac arrhythmias. In fact Seldane, a similar drug, was taken off the market for this reason. Usually the problem arises when the drug is taken in conjunction with another drug such as an antifungal drug or some antibiotics. Grapefuit juice can also interact with this class of medications. This particular complication is rare but serious when it occurs. I would agree with your pharmacist that you should hold off on taking the medication until after you have consulted with your doctor.
hi tyler, were you taking regular claritin or claritin D? the D is a much bigger, white pill with a hefty dose of sudafed; the regular clairin, small w/ no sudafed. I had a scary episode (panic attack) triggered by irregular heart beats while taking claritin D and the doc put me on regular claritin, which seems to be just fine. i have really bad allergies and taking a benadryl at bedtime seems to work just as well as claritin, and the diphenhydramine doesnt bother the heart. even benadryl fastmelt, the non-drowsy, also contains diphenhydramine and doesnt cause me any problems, tho meds that contain pseudoephedrine and acetominophen Do.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.